MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEL14040
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Misfire (2532); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however a photo was provided and a photo review will be performed.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent graft placement procedure in the cephalic arch, the stent graft delivery system allegedly fractured.Reportedly, the delivery system was difficult to advance to the target lesion, therefore the device was removed from the patient's body.It was further reported that the stent graft was observed to be partially deployed but did not expand.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.Based on the lot history review the used product complied with all manufacturing specifications leading to final device release.In reviewing manufacturing and quality records, no relevant manufacturing process changes were implemented that could have led to the event reported.No manufacturing anomalies or deviations, which may have caused or contributed to the event reported, have been identified.Investigation summary: based on the investigation of the returned catheter sample it was confirmed that the deployment mechanism could only partially deploy the stent graft.The outer sheath was found elongated and fractured which made a complete deployment impossible and which indicated that high release force was present during deployment.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding preparation of the device the ifu states that 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure' and 'do not kink the delivery catheter or use excessive force during delivery to the target lesion.' (b)(4).
 
Event or Problem Description
It was reported that during a stent graft placement procedure in the cephalic arch, the stent graft delivery system allegedly fractured.Reportedly, the device was removed from the patient's body and another device was used to complete the procedure.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6900704
Report Number2020394-2017-01244
Device Sequence Number1313291
Product Code PFV
UDI-Device Identifier04049519008332
UDI-Public(01)04049519008332
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2019
Device Model NumberFEL14040
Device Catalogue NumberFEL14040
Device Lot NumberANAT2392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight70